I am feeling really weird and crazy right now. Was my doctor supposed to wean me off of Cymbalta before introducing Zoloft?
I went from taking 90mg of Cymbalta to 100mg of Zoloft. Is it normal to feel dizzy and impulsive?
- 25 Aug 2018 by LisaMichelle1287
- 26 August 2018
- cymbalta, zoloft, depression, post traumatic stress disorder, anxiety, panic disorder, vertigo, social anxiety disorder, generalized anxiety disorder, major depressive disorder, doctor
Here is information about discontinuance of Cymbalta: "Adverse reactions after discontinuation of CYMBALTA, after abrupt or tapered discontinuation, include: dizziness, headache, nausea, diarrhea, paresthesia, irritability, vomiting, insomnia, anxiety, hyperhidrosis, and fatigue. A gradual reduction in dosage rather than abrupt cessation is recommended whenever possible."
I know based on previous experience that my Doctor probably would have recommended going to 60 mg of Cymbalta for a week; then 30 mg of Cymbalta for a week before initiating Zoloft probably at 50 mg per day for a full month before going to 100 mg. Your Doctor, right or wrong, has chosen a "flash cut". I hope that it works out for you and if I were you I would not hesitate to contact your Doctor if it does not seem to be going well.
Take care for now.
Any antidepressant you have to be weaned off of.. Dr should have started weaning you off the Cymbalta before stopping it all together even if you changed meds.
Starting the Zoloft at 100mg seems extreme to me. Is your doc a GP or a psychiatrist? I’m very sensitive to meds, many. Many have not worked at all for me. I’m only taking 25mg Zoloft which has helped my depression, we tried to increase after a month but I was so exhausted I couldn’t function, I’ve been on 25mg now for 3 months, I’m still tired, unfortunately this side effect I’m stuck with.
Hi, Lisa! As the others have said, you're probably feeling both discontinuation symptoms from stopping the Cymbalta abruptly and the initial side effects of initiating treatment with Zoloft.
Also, 100mg is a very high initial dose for Zoloft:
"A dosage of 25 mg or 50 mg per day is the initial therapeutic dosage."
Talk to your doctor about how you're feeling and perhaps a temporary dosage adjustment will help until your metabolism adjusts.
Best regards, Wildcat
Hi LisaMichelle1287. Wow! I’m shocked that this is happening to you. No wonder you are feeling dizzy, weird and crazy. I was only taking 60 mg. of Cymbalta and it’s been hard enough for me to taper off slowly. I can’t imagine what you are going through from being taken off 90 mg. all at once. Then to be put on that high dosage of Zoloft. In my opinion you need to contact your doctor and ask questions about why he/she did it this way. I believe it was a very reckless way to do this. I know that we should trust our doctors and believe that they always know what’s best for us; BUT some times they do make mistakes and I believe that this was a huge one. Please get help! Go to the hospital if you need to. If it gets bad enough that you feel like you can’t handle it any longer then you need help. Please let us know how you are doing. Take care of yourself and I hope that you are doing ok. Cindy
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Jun 2017 • 2 answers
Updated 16 days ago • 2 answers
Updated 9 Feb 2017 • 1 answer
Updated 15 Sep 2018 • 4 answers
Updated 6 May 2018 • 1 answer